Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had taken Pristiq, and came off. Tried venlafexine but get dry mouth, headache and increased heart rate. Suggest?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4152 Questions
I formerly had taken Pristiq, due to insurance not paying for it any longer I came off for 3 months to see how I could do on my own. I have come back trying Venlafexine but believe the side effects in 4 days will make me stop. What is Desvelafexine? Isn't that more like Pristiq? My side effects in 4 days include extreme dry mouth, headache and feeling really tired as well as increased heart rate. I want something that will be close to Pristiq that my insurance will cover.
Posted Fri, 4 Oct 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 39 minutes later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

Pristiq or Desvenlafexine is a drug of SNRI group. It is a good antidepressant and anti anxiety drug. Pristiq or Desvenlafexine are same, pristiq is brand name. Venlafexine is also a drug of same group. Infact Desvenlafexine is improved salt of Venfexine, it is D-Enantiomer of venlafexine.

Some times during initial days of therapy side effects like dry mouth, headache, tiredness, palpitations are seen with venlafexine. These side effects are also seen with Desvenlafexine but comparatively less in severity. Wait for few days like a week or 10 days and you will develop tolerance to these side effects. Other thing that can be done is to start with lower doses and then escalate the doses after 7 days.

If your insurance is not covering Pristiq you can go for other drugs similar to it like Duloxetine which is also very effective. Other drugs like SSRIs can also be taken they have good therapeutic effects.

Hope this helps you, if you have more questions you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor